• question-icon

    What causes constipation while on Norvasc?

default
Posted on Mon, 10 Jul 2017 in Bones, Muscles and Joints
Question: I was feeling well until I took norvasc.I took it for 3 weeks and had a burning feeling in my face,shoulders,and arms.I have also had weakness in my arms.I have also had urinary problems.I was up 6 times to go to the bathroom last night.Also my stomach is really upset.I have had bad constipation with black stools.The black stools have gone away.The main thing I am worried about is my weakness and tiredness.Will this go away?I have been off of this 2 weeks.
doctor
Answered by Dr. Praveen Tayal 53 minutes later
Brief Answer:
vitamin D and magnesium deficiency.

Detailed Answer:
Hello,
Thanks for posting your query.
Generalised weakness and tiredness s often found in vitamin D and magnesium deficiency.

I suggest you to consult an endocrinologist and get prescribed vitamin D and magnesium supplements. Your symptoms should improve with that. Also eat magnesium rich foods like bananas, beans, chickpeas, fish, nuts, soybeans, spinach etc which are natural sources of magnesium.

Regarding vitamin D levels, you need to take a XXXXXXX of vitamin D with milk or curd once a week for 8 weeks and then once a month. Each XXXXXXX contains 60,000 IU of vitamin D. But these should be taken only after getting your vitamin D levels checked.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Praveen Tayal 10 hours later
Hi,Thank you for your answer.I take 5,000 iu of vitamin d3.I can not do dairy products.I have stomach problems.I have constipation,nausea,burping,stomach ache,gas when I have dairy products.I felt good up until I took this Norvasc.
doctor
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Less likely to be due to Norvasc.

Detailed Answer:
Hello.
Thanks for writing again.
The gastritis and intestinal gas can be related to Norvasc but not tiredness and weakness. You can get the levels checked and have a healthy diet.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12074 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Gastritis

doctor1 MD

I HAD ALWAYS VOMITING TENDENCY. GONE THROUGH ALL TEST. USG (FATTY LIVER), ENDOSCOPY (REFLUX GASTRITIS), LFT (OK), LIPID PROFILE (OK), TC, DC, ECR,...

doctor1 MD

My 32 years old married female relative is taking Rekool 20 for the last 18 months continuously for her Gastritis problem. The medicine use keeps...

doctor1 MD

I have been experiencing severe gastritis. Endoscope showed pre-pyloric inflammation. No other damage was visible. We are waiting on results of the...

doctor1 MD

My doctor diagnosed me with gastritis in May of 2010. I have continued to have these attacks since. I have a dull constant pain and a stabbing...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Praveen Tayal
  • Q - Can spinal stenosis cause joints pain and swollen ankle, thighs and knees?

  • Q - Having lower back pain with tickling and pulsating sensation. What could...

  • Q - MRI of knee showed occult displaced fracture. What is it and what is the...

  • Q - What is the cause and treatment for painful knee with walking difficulty?

  • Q - Having ump into superclavical. What could the long tube feeling be?

  • Q - MRI findings show posterior disc bulges at L5-S1 and L4-5 levels....

  • Q - MRI scan shows Lumbar spondylosis. Suggest

  • Q - What causes pain in left groin and lower back and how can it be treated?

  • Q - Had MRI scan of right ankle and prescribed with zyloric for reduction of...

  • Q - What would be the cause of sudden neck pain on one side?

backtotop2